MAUDE Adverse Event Report: SYNTHES BRANDYWINE TEMPORARY FIXATION PIN W/HXC; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES BRANDYWINE TEMPORARY FIXATION PIN W/HXC; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number SD03.161.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(4).Device history records review was conducted.The report indicates that the: complaint condition: threaded portion snapped off.Mfg date: 09/15/2011 ¿ lot qty.(b)(4).These parts were manufactured by taking an existing product (03.661.125) and removing the silicone handle.Then a 6mm hex coupling was added to where the silicone handle was.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an anterior lumbar interbody fusion (alif) at l5-s1 on (b)(6) 2016.Upon insertion of a temporary fixation pin (tfp) and removal to reposition the antegra plate, the threaded portion of the tfp snapped off of the main shaft, in the s1 vertebral body on the left, due to repeated use and fatigue.The broken portion of the tfp was retrieved and verified by fluoroscopy.No surgical time delay nor patient harm reported.The patient status is unknown.This complaint involves one device.Concomitant device reported: unknown antegra plate (part # unknown, lot # unknown, and quantity unknown).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Updated information (b)(6) 2017, no patient harm reported therefore complaint downgraded from (si) to a reportable malfunction (rm).There were no patient harm or adverse event reported.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated verbiage (b)(6) 2017: this complaint was initially reported as serious injury (si) with a reportable malfunction (rm).The broken portion of the tfp was retrieved and verified by a routine fluoroscopy.This report is being amended from si/rm to rm only.
 
Additional Manufacturer Narrative
The initial complaint was reviewed and found to be a duplicate of another complaint (b)(4).All event details will be captured will be captured in that complaint and medwatch report mfr number 2530088-2016-10346.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found to be a duplicate of another complaint (b)(4).All event details will be captured will be captured in that complaint and medwatch report mfr number 2530088-2016-10346.

Brand Name
TEMPORARY FIXATION PIN W/HXC
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6191662
Report Number2530088-2016-10348
Device Sequence Number13669360
Product Code LXH
UDI-Device Identifier10705034700847
UDI-Public(01)10705034700847(10)6650183
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD03.161.057
Device Lot Number6650183
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/17/2017
01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ANTEGRA PLATE (PART # & LOT # UNK)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight86